MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH
Catalog Number 0112710
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Dysuria (2684); Constipation (3274); Neuralgia (4413); Hyperesthesia (4420)
Date of Event 04/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As alleged, post implant of bard pre-shaped mesh the patient experienced chronic neuropathic pain, neuralgia, pain in the right testicle, nerve injuries, radiating pain in pubis and the scar area.For pain relief patient underwent pain management program and multiple medications along with pulsed radiofrequency therapy.Based on the information available to date, no conclusions can be made as to the degree to which the implant may have caused or contributed to the patient's postoperative complication.The adverse reaction section of the instructions-for-use, supplied with the device identifies pain as a possible complication.Review of manufacturing records confirms the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported per ansm report (b)(4) in summary: description of the incident: following abdominal pain and swelling in the right groin, the patient underwent surgery on (b)(6) 2022 with the implantation of bard pre-shaped mesh, for a right indirect inguinal hernia using the lichtenstein technique.Clinical consequences and current status: "since undergoing this surgery in 2022, i have been suffering from chronic, debilitating neuropathic pain, including neuralgia, algodystrophy of the right big toe, and allodynia.Pain in the right testicle.Pain in the inner right thigh.Injuries to the ilioinguinal, iliohypogastric, and genitofemoral sensory nerves.Pain in the pubic region, pubis, scar area, and radiating toward the back.Since on (b)(6) 2023, i have been under the care of the pain management, where several treatments have been implemented by the multidisciplinary team, several sessions of qutenza patches in the outpatient department.Teens.About twenty ketamine infusions on an outpatient basis.Two sessions of pulsed radiofrequency therapy.I'm also on a fairly strong medication: 120 mg of cymbalta a day.300 mg of trileptal per day.2 versatis patches per night/day.13 drops of laroxyl per day.Occasionally oxycodone and oxynorm." as per follow up visits (18-may-2022 to 7-jan- 2025): as reported, the patient had multiple follow ups due to the post-operative complications including severe, sharp electric, nerve injury, neuropathic like pain in the right testicle, dysuria, difficulty in defecating, musculoskeletal pain, hypersensitivity.The patient was hospitalized due to postprandial pain in the epigastric region and right upper quadrant.The patient also having inability to perform major household tasks and significant difficulty sleeping.For the pain management the patient had taken multiple medications, joined pain management programs and also considering for the removal of the mesh implant.

Brand Name
BARD MESH PRE-SHAPED W/ KEYHOLE
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24778577
Report Number1213643-2026-00433
Device Sequence Number12278296
Product Code FTL
UDI-Device Identifier00801741016554
UDI-Public(01)00801741016554(17)260328(10)HUFR1204
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K251557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2026
Device Catalogue Number0112710
Device Lot NumberHUFR1204
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight65 KG